I got 0.3 Restylane in upper lip &0.2 in lower lip yesterday.Got sick last night, this morning they are so pale,necrosis?(photo)

I got restylane lips yesterday,I swelled A LOT straight after,later I started throwing up,have had a headache since.The injector said I got stomach flu & it was not related.But my lips are so pale & have white spots.Theres no pain & swelling has gone down,but I'm nervous something is wrong.My lip line on upper lip has vanished & is uneven & turns white when I touch it.Can you please explain what would happen if I got necrosis & if I should be worried,how long before I am safe from complications?

Doctor Answers 4

No signs of necrosis.

Your photos don’t seem to indicate signs of necrosis. Understand that significant swelling and even discomfort are common after the injection of fillers into the lips. As far as your other symptoms you described, it’s not likely these are related. It’s probably coincidental that these symptoms appeared the same day as your injections. I would recommend you visit your injector to make sure there are no complications with your filler and then visit your primary care physician for diagnosis and treatment for your other symptoms.

Restylane and Lips

I don't see any signs of necrosis but with any concern like this you should immediately consult your treating physician.  Best, Dr. Green

Restylane to lips - swelling and sick after injection

Thank you for asking about your Restylane.

  • Fortunately I see no sign of tissue necrosis.
  • A lot of swelling is normal after lip injections.
  • Your headache and vomiting are hard to explain - headaches and vomiting can result from intense stress.
  • Is there any chance you have a cold sore outbreak - in the photo the bumps looks like tiny blisters.
  • If so, you need to be on anti-viral medication.
  • You should return to have the injector examine you if you are concerned.
Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Lips and restylane

There is no evidence you have necrosis of the lips, which is extremely painful and usually bluish. it is not unusual to have a great deal of swelling in the lips after injection and you actually had a very small amount injected. wait a week and see what the results really are

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.